Jump to content
CrazyBoards.org

Recommended Posts

I REALLY liked Geodon while I was on it but apparently it did more bad than good.  I totally broke down for a week (literally, I would break down each night as if on cue) while I was having heart troubles (turned out to be nothing serious and wasn't from the Geodon) so I was in and out of the ER/doctor's office throughout those days and every night I would just get the worst panic attacks.  I would cry for no reason, I couldn't talk, my legs/feet/toes wouldn't stop shaking, and I rocked back and forth constantly.  I know it has something to do with Geodon's ungodly short halflife, but it makes me tired to take it in the morning as well at bedtime.  For the same reason, I went off Seroquel (which I liked a lot as well), because I just didn't have that much time to sleep around.

Finally the other day while I was freaking out in the ER the nurse gave me a shot and Ativan and boom, I was high as a kite.  The pain went away and I felt great.  The next day my pdoc prescribed me Klonopin and it's great as well.  But there's still something missing-  Being bipolar I I feel I really need an AP to help me along.  I am afraid of the nightmares coming back but not so much the hallucinations.  I also am having trouble sleeping because I have nothing to knock me out now that I'm only on Klonopin and Effexor (psych wise).  I've heard good things about Abilify, but I also hear it's expensive (my insurance has me pay 20%).

I guess what I'm wanting to know here is if an AP is needed.  I know it's hard cause you don't know me, but stuff like this bothers me and I've only been on the Klonopin for a couple days.  I'm beginning to really miss the Geodon.  Like withdrawl but not as severe because of the K.  I'm planning on calling my pdoc or something tomorrow if I remember.  I am so mentally exhausted so I needed to vent or whatever.  Thanks.

(I'm not really sure where I should put this, so move it if you need to)

Link to comment
Share on other sites

makes me tired to take it in the morning as well at bedtime.  For the same reason, I went off Seroquel (which I liked a lot as well), because I just didn't have that much time to sleep around.

That is a very unfortunately worded sentence.

IIRC, the AP with the best reputation as a mood stabilizer is Risperdal.  If price is an issue, you should really give some of the older ACs a shot.  Lithium, thought not technically an AC,  has been in use for something like fifty years and is as cheap as dirt.  Even if you figure in the cost of periodic blood tests, it should still be a hell of a lot cheaper.  Depekote and tegretol are a couple others available as generics that come to mind.

Link to comment
Share on other sites

makes me tired to take it in the morning as well at bedtime.  For the same reason, I went off Seroquel (which I liked a lot as well), because I just didn't have that much time to sleep around.

<{POST_SNAPBACK}>

That is a very unfortunately worded sentence.

IIRC, the AP with the best reputation as a mood stabilizer is Risperdal.  If price is an issue, you should really give some of the older ACs a shot.  Lithium, thought not technically an AC,  has been in use for something like fifty years and is as cheap as dirt.  Even if you figure in the cost of periodic blood tests, it should still be a hell of a lot cheaper.  Depekote and tegretol are a couple others available as generics that come to mind.

<{POST_SNAPBACK}>

I am going to see my therapist tomorrow so I will ask her if she thinks I'm better off on an AP or AC  (dunno if she'll be able to tell, but whatever).  For now I started taking Geodon again as I couldn't take the withdrawl. 

Maybe I should try an AC, both my mother and Uncle are on them and they seem to work.  I even used to take Tegretol as a kid for seizures.

Link to comment
Share on other sites

Maybe I should try an AC, both my mother and Uncle are on them and they seem to work.  I even used to take Tegretol as a kid for seizures.

<{POST_SNAPBACK}>

Are you taking anything for seizures now?  If not, you probobly need to be.

<{POST_SNAPBACK}>

Next time I go to the pdoc I'm gonna ask her about that; might have to skip going to a neurologist.

In a previous post I said that I really really think I've been having seizures lately so that's not good. ><  Perhaps I can hit two birds with one stone though.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...